MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 7777850310
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 8/1/2018.The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reports: during production process, the needles with loose particles were found.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Submission date: 09/11/2018.An investigation was performed for the reported customer complaint: ¿the customer reports: during production process, the needles with loose particles were found.¿ a review of the device history record (dhr) for lot no.705889 indicated the product was released meeting all quality standards.All dhrs are reviewed for accuracy prior to product release.In-process procedures are also in place to prevent nonconforming product in the manufacturing process.This ensures components and finished products meet all quality inspection standards.These controls include, but are not limited to: material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for contamination, foreign matter and damage.Additionally, no nonconforming issues were identified for the cannula, hubs, shields or sheaths used in the production of this lot.Samples (315) were submitted for evaluation.All samples were inspected for particulate and forty-eight (48) were found with loose plastic shavings on them.An additional sixty-three (63) needles had scrapes on the sheath with plastic raised from the surface.Process monitoring data identified an issue with the sheath loader of the high speed assembly machine.A corrective maintenance work order was issued for adjustment of the sheath loader station due to mispicks.This maintenance event was likely related to the cause of the damaged sheaths.There is no indication of a systemic issue with the process or product.The information available identified an assignable root cause and correction for the issue.The reported customer complaint is confirmed.The most likely root cause was due to a misaligned sheath loader.No further corrective or preventive action is planned at this time.This complaint will be utilized for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key7739850
Report Number1017768-2018-00055
Device Sequence Number19181903
Product Code FMI
UDI-Device Identifier10884521155534
UDI-Public10884521155534
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2022
Device Model Number7777850310
Device Catalogue Number7777850310
Device Lot Number705889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer08/13/2018
08/08/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date09/11/2018
10/04/2018
Patient Sequence Number1